Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

June 8, 2021Wayne County, Tennessee

NWS Nashville, TN issued this special weather statement at Jun 8, 2021, 3:01 PM CDT for Wayne County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2021, 3:01 PM CDT (20:01 UTC)
Expired
Jun 8, 2021, 3:30 PM CDT
In force
29 min
Issued by
NWS Nashville, TN

County Wayne County, TN

The radar

The Nashville radar (KOHX), 159 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
123 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
833 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

722 
WWUS84 KOHX 082001
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
301 PM CDT Tue Jun 8 2021
 
TNZ058-093-082030-
Wayne TN-Lewis TN-
301 PM CDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LEWIS AND WAYNE
COUNTIES UNTIL 330 PM CDT...

At 300 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Olive Hill, or 8 miles southwest of Waynesboro, moving
east at 40 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Waynesboro, Collinwood and Lutts. 

LAT...LON 3521 8798 3543 8789 3552 8761 3513 8760
      3511 8799
TIME...MOT...LOC 2000Z 258DEG 40KT 3527 8789 

$$

21

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 8, 2:29 PM CDT, 32 minutes earlier.

Area forecast discussion, Jun 8, 2:29 PM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
229 PM CDT Tue Jun 8 2021

.DISCUSSION...

Vast upper low remains the story for the mid-state. This upper low
now centered just to our northwest, and is slowly making it's way
into the OH valley...where it will be later tonight. The upper low
will go through several changes but either way we are looking at a
deep trough remaining over the eastern US into the weekend, with
the axis remaining over the mid-state through Friday. SFC/LL
features remain weak/disorganized but a weak boundary is expected
to push by Friday night/early Saturday as the upper trough axis
moves east off the plateau. Finally some drying showing up behind
this boundary through the weekend, and another weak front is
looking to pass on Monday.

This set up will keep fairly high pops running at least through
Friday night, with chances finally dropping off as we work into
the weekend. Currently parameters are such that at times, mainly
afternoon and evenings, instability and shear become a little
elevated but severe storm chances look to remain low.

As for this afternoon and evening however, we are seeing both
instability and shear climbing, especially across of southwest.
Convection from earlier likely leaving a few boundaries to work
with, and these may light up a bit late today/early tonight.
Still, it does not look like more than isolated strong/severe
storms but parameters will definitely be there later.

&&

.AVIATION...
18Z TAF DISCUSSION.

VFR to MVFR CIGs are in place across the terminals this afternoon.
SHRA is dissipating on approach to CKV/BNA/MQY, but TS are
developing near CSV. Additional SHRA and TS may blossom after 00z,
though timing and location are largely uncertain. Continuing SHRA
is possible into Wed. morning with more TS after 12z-14z.

Southerly winds will gust 15-20 kts thru the evening, calming
later tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      71  83  71  84  70 /  70  70  70  80  60
Clarksville    69  82  70  83  69 /  70  70  70  90  70
Crossville     65  78  66  78  66 /  30  70  70  80  70
Columbia       69  82  69  83  69 /  60  80  70  90  60
Lawrenceburg   69  82  69  82  69 /  60  70  60  80  60
Waverly        68  82  69  82  70 /  70  80  70  90  70

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......07
AVIATION........Schaper
Hazardous weather outlook, Jun 8, 5:14 AM CDT, 9 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
514 AM CDT Tue Jun 8 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-091015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
514 AM CDT Tue Jun 8 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A few strong thunderstorms with heavy downpours and gusty winds are
expected today. A brief severe storm or two with damaging winds
cannot be ruled out during the afternoon and evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A few strong thunderstorms with downpours and gusty winds are
possible each day this week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

10

In the hours before

Special weather statement, Jun 8, 3:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
301 PM CDT Tue Jun 8 2021

TNZ058-093-082030-
Wayne TN-Lewis TN-
301 PM CDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LEWIS AND WAYNE
COUNTIES UNTIL 330 PM CDT...

At 300 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Olive Hill, or 8 miles southwest of Waynesboro, moving
east at 40 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Waynesboro, Collinwood and Lutts.

LAT...LON 3521 8798 3543 8789 3552 8761 3513 8760
      3511 8799
TIME...MOT...LOC 2000Z 258DEG 40KT 3527 8789

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 4:03 PM CDTSpecial Weather StatementOHXLawrence42 min
Jun 8, 4:31 PM CDTSpecial Weather StatementOHXLewis29 min
Jun 8, 4:34 PM CDTSpecial Weather StatementOHXLawrence41 min
Jun 8, 4:53 PM CDTSpecial Weather StatementOHXMaury37 min
Jun 8, 5:04 PM CDTSevere Thunderstorm WarningOHXGiles, Maury41 min
Jun 8, 5:09 PM CDTSpecial Weather StatementOHXGiles36 min
Jun 8, 5:30 PM CDTSpecial Weather StatementOHXWilliamson45 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.